Publication: Peano curves on topological vector spaces
Full text at PDC
Advisors (or tutors)
The starting point of this paper is the existence of Peano curves, that is, continuous surjections mapping the unit interval onto the unit square. From this fact one can easily construct of a continuous surjection from the real line R to any Euclidean space Rn. The algebraic structure of the set of these functions (as well as extensions to spaces with higher dimensions) is analyzed from the modern point of view of lineability, and large algebras are found within the families studied. We also investigate topological vector spaces that are continuous image of the real line, providing an optimal lineability result.
 L. V. Ahlfors, Complex analysis, McGraw-Hill, Inc., 1979.  A. Aizpuru, C. P´erez-Eslava, and J. B. Seoane-Sepúlveda, Linear structure of sets of divergent sequences and series, Linear Algebra Appl. 418 (2006), no. 2-3, 595–598,DOI 10.1016/j.laa.2006.02.041.  N. G. Albuquerque, Maximal lineability of the set of continuous surjections, Bull.Belg. Math. Soc. Simon Stevin 21 (2014), 83–87.  R. Aron, V. I. Gurariy, and J. B. Seoane-Sepúlveda, Lineability and spaceability of sets of functions on R, Proc. Amer. Math. Soc. 133 (2005), 795–803.  R. M. Aron, D. P´erez-García, and J. B. Seoane-Sepúlveda, Algebrability of the set of non-convergent Fourier series, Studia Math. 175 (2006), no. 1, 83–90, DOI 10.4064/sm175-1-5.  R. M. Aron and J. B. Seoane-Sepúlveda, Algebrability of the set of everywhere surjective functions on C, Bull. Belg. Math. Soc. Simon Stevin 14 (2007), no. 1, 25–31.  A. Bartoszewicz and S. G l¸ab, Strong algebrability of sets of sequences of functions,Proc. Amer. Math. Soc. 141 (2013), 827–835.  A. Bartoszewicz, S. G l¸ab, and A. Paszkiewicz, Large free linear algebras of real and complex functions, Linear Algebra Appl. 438 (2013), 3689–3701.  F. Bastin, J. A. Conejero, C. Esser, and J. B. Seoane-Sep´ulveda, Algebrability and nowhere Gevrey differentiability, Israel J. Math., accepted for publication, 2014.  L. Bernal-González, Algebraic genericity of strict-order integrability, Studia Math.199 (2010), no. 3, 279–293.  L. Bernal-Gonz´alez and M. Ordoñez Cabrera, Lineability criteria, with applications, J. Funct. Anal. 266 (2014), no. 6, 3997–4025, DOI 10.1016/j.jfa.2013.11.014.  L. Bernal-González, D. Pellegrino, and J. B. Seoane-Sepúlveda, Linear subsets of nonlinear sets in topological vector spaces, Bull. Amer. Math. Soc. (N.S.) 51 (2014),no. 1, 71–130, DOI 10.1090/S0273-0979-2013-01421-6.  R. P. Boas Jr., Entire functions, Academic Press, Inc., 1954.  D. Cariello and J. B. Seoane-Sepúlveda, Basic sequences and spaceability in `p spaces, J. Funct. Anal. 266 (2014), no. 6, 3797–3814, DOI 10.1016/j.jfa.2013.12.011.  K. C. Ciesielski, J. L. Gámez-Merino, D. Pellegrino, and J. B. Seoane-Sepúlveda, Lineability, spaceability, and additivity cardinals for Darboux-like functions, Linear Algebra Appl. 440 (2014), 307–317, DOI 10.1016/j.laa.2013.10.033.  P. H. Enflo, V. I. Gurariy, and J. B. Seoane-Sepúlveda, Some results and open questions on spaceability in function spaces, Trans. Amer. Math. Soc. 366 (2014), no. 2,611–625, DOI 10.1090/S0002-9947-2013-05747-9.  J. L. Gámez-Merino, Large algebraic structures inside the set of surjective functions, Bull. Belg. Math. Soc. 18 (2011), 297–300.  J. L. Gámez-Merino, G. A. Muñoz-Fernández, and J. B. Seoane-Sepullveda, Lineability and additivity in R R , J. Math. Anal. Appl. 369 (2010), 265–272.  J. L. Gámez-Merino, G. A. Muñoz-Fernández, V. M. Sánchez, and J. B. Seoane Sepúlveda,Sierpinski-Zygmund functions and other problems on lineability, Proc. Amer. Math. Soc. 138 (2010), no. 11, 3863–3876, DOI 10.1090/S0002-9939-2010-10420-3.  R. E. Greene and S. G. Krantz, Function theory of one complex variable, American Mathematical Society, Providence, Rhode Island, 2006.  J. G. Hocking and G. S. Young, Topology, Dover, New York, 1988.  A. B. Kharazishvili, Strange functions in real analysis, Pure and Applied Mathematics (Boca Raton), vol. 272, Chapman and Hall/CRC, Boca Raton, FL, 2006.  J. R. Munkres, Topology: a first course, 2nd ed., Prentice-Hall Inc., Upper Saddle River, N.J., 2000.  F. B. Jones, Connected and disconnected plane sets and the functional equation f(x)+ f(y) = f(x + y), Bull. Amer. Math. Soc. 48 (1942), 115–120.  G. Peano, Sur une courbe, qui remplit toute une aire plane, Math. Ann. 36 (1890),no. 1, 157–160, DOI 10.1007/BF01199438 (French).  W. Rudin, Functional Analysis, 2nd ed., McGraw-Hill, Inc., New York, 1991.  H. Sagan, Space-filling curves, Universitext, Springer-Verlag, New York, 1994.  J. B. Seoane-Sep´ulveda, Chaos and lineability of pathological phenomena in analysis, ProQuest LLC, Ann Arbor, MI, 2006. Thesis (Ph.D.)–Kent State University 29] S. Willard, General Topology, Dover, New York, 2004.